Contact Us

Your shopping cart is empty.

Free US shipping over $50 Toll Free Support 855-729-3840
Top Doctor: Wet Lung Vaping Story “Nonsense”

Top Doctor: Wet Lung Vaping Story “Nonsense”

A TOP doctor has branded the media hype over a teenager developing "wet lung" from vaping as "total nonsense".

The 18-year-old woman hit global headlines earlier this month for developing the rare condition after reportedly using e-cigarettes for three weeks.

But top medic Dr Konstantinos Farsalinos has dismissed the sensational headlines as a "new low for e-cigarette opponents," explaining the patient, who had a history of mild asthma, suffered an allergic reaction which in turn triggered pneumonia.

He also explained how the condition's other name, "wet lung", is a term rarely used in the medical world -  but was clearly used by the media to sensationalize the story.

Earlier this month, the unnamed restaurant waitress was reported to have developed "wet lung" after vaping for several weeks in a bid to give up smoking.

After suffering from difficulty and pain associated with breathing she was diagnosed in hospital as having "hypersensitivity pneumonitis", a condition which can be triggered by a range of allergies including dust.

Dr Casey Somerfield, the patient's paediatrician and lead author of a report into the medical incident wrote: “It is difficult to speculate on how frequently this could happen; however, there are a few case reports involving adults that developed respiratory distress following electronic cigarette use. As electronic cigarette use increases, we will be seeing more case reports and side effects.”

Dr. Konstantinos Farsalinos, who was asked for his assessment of the report, explained that the case was rare and the use of the term "wet lung" in news reports was "total nonsense".

He said: “This is the first time that I see a case report being featured in the media. This is a new low for e-cigarette opponents. The “wet lung" is… total nonsense. The case was about an allergic reaction causing pneumonia.”